MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFE
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the catheter tip was found split during use on the patient.They changed a new one." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened hemodialysis kit including the catheter body component for analysis.Signs of use in the form of biological material were observed, and the catheter body was intentionally severed at the indicated cut mark.Visual analysis revealed the distal tip/catheter connector assembly of the catheter body appeared brittle and had two cracks.Manufacturing was contacted as a part of this complaint investigation and they confirmed the observed defect is consistent with a previously opened capa for the fracturing of the catheter connector assembly.This is due to the validated processing temperature exceeding the manufacturer's recommended processing temperature (maximum recommended temperature is 450 f and the currently validated process is rated at 480 f) , resulting in degradation to the resin causing brittleness in the molded component.A device history record review was performed, and there was one potential finding.A non-conformance was initiated for 13c22l0729 and 13c22l0730 in regard to component c-70008-001 (molded comp: catheter connector), after being assembled and converted to part number c-70010-001, was fracturing.The ifu provided with the kit informs the user, "the arrow edge hemodialysis catheter is a long-term catheter with a v tip design.This catheter is first tunneled antegrade to venous insertion site, followed by vessel access and tip placement".The ifu also states, "do not use if package is damaged".The report of damage to the catheter tip was able to be confirmed through complaint investigation of the returned sample.The distal tip/catheter connector assembly of the catheter body appeared brittle and had two cracks.Based on these circumstances, manufacturing caused or contributed to this event.A capa was implemented on 08-dec-2023 to address the issue of the component fracturing.This implementation date occurred after the manufacturing date of the catheter connector assembly involved with this complaint (05-jan-2023).Therefore, this complaint is within scope of the capa.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20585618
Report Number9680794-2024-01083
Device Sequence Number8555481
Product Code MSD
UDI-Device Identifier10801902127171
UDI-Public(01)10801902127171(11)230919(17)260831(10)33F23G0531(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberCS-15192-VFE
Device Lot Number33F23G0531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown